Purple Heroin “Purp” with Carfentanil – March 29, 2018 [Drug Alert]
Purple heroin “purp” seized December 2017 and January 2018 in Sudbury has been confirmed by Health Canada to contain carfentanil.
What is carfentanil?
Carfentanil is an opioid that is used by veterinarians for very large animals like elephants. Carfentanil is 100 times stronger than Fentanyl. An amount the size of a grain of salt, or 20 micrograms could be fatal to a person.
- Is a toxic synthetic opioid which is sometimes mixed into street drugs.
- Is not intended for human consumption.
- Has been used in tablets that look like prescription drugs.
- Has no smell or taste and you can’t see it.
- You may not know that your drug is laced with carfentanil.
- Comes in many forms: powder, pill, liquid and blotter.
Overdose symptoms include:
- Blue lips or nails
- Dizziness and confusion
- Can’t be woken up
- Choking, gurgling or snoring sounds
- Slow, weak or no breathing
- Drowsiness or difficulty staying awake
- Have naloxone (NARCAN®) ready.
- Use with other people, but NOT at the exact same time. Never use drugs alone.
- Start with smaller amounts than usual.
- An overdose occurs quickly.
- Call 911 if you suspect the person is overdosing.
- Stay with the person until help arrives.
For more information, visit the Ontario Poison Centre.
Contact Réseau ACCESS Network or ask your pharmacist for a free naloxone kit. http://www.ontario.ca/page/get-naloxone-kits-free
This item was last modified on September 20, 2018